Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 10:19 AM CDT for Williamson County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2002, 10:19 AM CDT (15:19 UTC)
- Expired
- May 13, 2002, 11:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:28 AM CDT | Thunderstorm Wind 50 E | Leipers Fork, TN | Spotters reported trees blow down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131519 SVRBNA TNC187-131600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1019 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL 1100 AM CDT * AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM FAIRVIEW TO 10 MILES SOUTH OF FAIRVIEW...MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR FRANKLIN AROUND 1050 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ 21 LAT...LON 3603 8712 3588 8718 3577 8673 3593 8665
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 19 minutes earlier.
Area forecast discussion, May 13, 10:00 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT MON MAY 13 2002 RADAR SHOWING LINE OF SHRA ASSOCIATED W/ FRONT MOVING TOWARD BNA. WINDS STRONG W/ THIS LINE W/ TREES DOWN ACROSS MONTGOMERY COUNTY...GUST TO 41 KTS @ M02. LINE SHOULD REACH BNA BY 1030 AM. WILL LET WATCH EXPIRE AND WILL UPDATE TO SHOW RECENT TRENDS. .BNA...NONE. MAG
In the hours before
Special weather statement, May 13, 5:30 AM CDT, 4 hours 49 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 13 2002 A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH IT WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THROUGH MIDDAY...PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO OF CONCERN...WITH ONE TO THREE INCHES POSSIBLE AT MOST LOCATIONS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON...AS THE COLD FRONT PUSHES EAST OF THE AREA. SKIES ARE EXPECTED TO CLEAR TONIGHT. THE THREAT OF SEVERE WEATHER LOOKS SIGNIFICANT...THUS ACTIVATION OF EMERGENCY PERSONNEL AND SPOTTER NETWORKS MAY BE NECESSARY INTO THE EARLY AFTERNOON.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 24 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 25 min |
| May 13, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 46 min |
| May 13, 4:53 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 52 min |
| May 13, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 44 min |
| May 13, 5:46 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 13, 5:57 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more | 3 hr |
| May 13, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| May 13, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 29 min |
| May 13, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| May 13, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 28 min |
| May 13, 10:45 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| May 13, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.